Aperiodic transformations

G. Helmberg, F.H. Simons

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)


The concepts of periodicity and aperiodicity are extended so as to apply to any measurable non-singular transformation T in s-finite measure space (X,v,M). Aperiodicity of T may then be characterized by the existence of sweep-out sets with certain properties and turns out to be closely related to the existence of a strong generator for the s-algebra v. This extends recent results of Parry and Rokhlin obtained for Lebesgue spaces.
Original languageEnglish
Pages (from-to)180-190
Number of pages11
JournalZeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete
Issue number2
Publication statusPublished - 1969


Dive into the research topics of 'Aperiodic transformations'. Together they form a unique fingerprint.

Cite this